Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 301, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 9, 2006, 6:49 PM CDT for Woodford County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2006, 6:49 PM CDT (23:49 UTC)
- Expired
- Sep 9, 2006, 7:10 PM CDT
- In force
- 21 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Woodford County, IL
The radar
The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 092349 SVRILX ILC203-100030- /O.NEW.KILX.SV.W.0301.060909T2349Z-060910T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 649 PM CDT SAT SEP 9 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS... * UNTIL 730 PM CDT. * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF METAMORA...OR ABOUT 9 MILES NORTHEAST OF PEORIA...AND WAS MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... METAMORA... CAZENOVIA... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4080 8953 4074 8939 4092 8907 4091 8944 $$ SMITH
1 follow-up statement
000 WWUS53 KILX 100010 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 709 PM CDT SAT SEP 9 2006 ILC203-100019- /O.CAN.KILX.SV.W.0301.000000T0000Z-060910T0030Z/ WOODFORD- 709 PM CDT SAT SEP 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODFORD COUNTY IS CANCELLED... AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4080 8953 4074 8939 4092 8907 4091 8944 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 2:29 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 9, 2:29 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT SAT SEP 9 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY... COLD FRONT MAKING SLOW PROGRESS THROUGH NORTHERN ILLINOIS THIS AFTERNOON AND NOW LIES FROM NEAR GALESBURG TO SOUTH OF KANKAKEE. EXPECT THIS SLOW MOTION TO CONTINUE THIS EVENING AS THE MAIN UPPER ENERGY APPROACHES FROM THE CENTRAL PLAINS. AREA OF SHOWERS NOW APPROACHING MISSISSIPPI RIVER...BUT WITH UPPER FLOW BACKING AHEAD OF THE KANSAS SHORTWAVE...EXPECT MOST OF THIS ACTIVITY TO BE OVER THE NORTHERN ZONES OVERNIGHT. COVERAGE IS PRETTY GOOD OVER MISSOURI THIS AFTERNOON...BUT THIS MAY DECREASE AS IT EXTENDS INTO INITIALLY DRIER AIR FURTHER EAST. SO WILL GO WITH HEALTHY CHANCE POPS OVER THE NORTH...WITH MORE SCATTERED/ISOLATED ACTIVITY FURTHER SOUTH. OVER THE CENTRAL AREAS SOUTH OF THE FRONT...HEATING INTO THE MIDDLE 80S HAS ONCE AGAIN ALLOWED SOME ISOLATED SHOWERS TO DEVELOP LIKE THE PAST COUPLE OF DAYS. THIS SHOULD DISSIPATE EARLY...THEN POSSIBLY INCREASE ONCE AGAIN OVERNIGHT. PRECIPITATION SHOULD BE INCREASING SUNDAY WITH THE FRONT IN THE AREA AND INCREASING DYNAMICS FROM THE SHORTWAVE THAT WILL BE IN IOWA AND MISSOURI BY THE END OF THE DAY. STILL PREFER THE NAM WITH ITS MASS FIELDS AS THE GFS CONTINUES TO PRODUCE TOO MUCH LOW PRESSURE TOO FAR NORTH. THE BEST BAROCLINIC ZONE AND LIFT SUNDAY AND SUNDAY NIGHT WILL BE ACROSS THE NORTHERN HALF OF THE AREA...WHERE WE WILL INSERT SOME LIKELY POPS. ISOLATED CONVECTION CANNOT BE RULED OUT...BUT MOST OF THE ACTIVITY WILL BE ELEVATED. MONDAY LOOKS LIKE THE BEST CHANCES FOR RAIN...AS THE LEAD SHORTWAVE WILL BE MOVING THROUGH AT THAT TIME. AGAIN...THE NAM LOOKS BETTER IN MOVING A WEAK SURFACE LOW ACROSS SOUTHERN ILLINOIS DURING THE AFTERNOON AND EVENING HOURS. THE NAM CONTINUES TO HAVE SUPPORT FROM THE ENSEMBLE MEANS AS WELL AS THE CANADIAN MODEL. THE GFS WITH ITS STRONG LOW OVER CHICAGO BY 00Z TUESDAY HAS BEEN DISCOUNTED. THE PRECIPITATION WILL BEGIN TO MOVE EAST OF THE AREA TUESDAY...WITH ONLY A SLIGHT CHANCE OF SOME LINGERING SHOWERS OVER THE EAST TUESDAY NIGHT. LONG TERM...THURSDAY THROUGH SATURDAY... THE LONGER TERM WILL SEE A WARMING TREND BEGINNING LATE THURSDAY INTO SATURDAY AS UPPER TROUGHING DEVELOPS OVER THE PACIFIC NORTHWEST AND THE NEXT COLD FRONT MOVES INTO THE WESTERN PLAINS. WARM ADVECTION AHEAD OF THE FRONT WILL BRING HIGHS ONCE AGAIN INTO THE LOWER 80S FRIDAY AND SATURDAY. THE FRONT WILL BE SLOW TO MOVE THROUGH THE PLAINS AND EXPECT THE NEXT CHANCE FOR PRECIPITATION TO BE BEYOND THIS 7 DAY PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Sep 9, 11:16 AM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1116 AM CDT SAT SEP 9 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-101100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1116 AM CDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SLOWLY DROP INTO CENTRAL ILLINOIS LATER TODAY AND TONIGHT...TRIGGERING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS LOCATIONS NORTH OF I-70. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY WILL LINGER OVER THE SOUTHERN SECTIONS OF THE REGION INTO EARLY NEXT WEEK...RESULTING IN A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Special weather statement, Sep 9, 6:08 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 608 PM CDT SAT SEP 9 2006 ILZ031-037-038-043>046-055>057-100115- WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- DOUGLAS-COLES-EDGAR- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...CHARLESTON...MATTOON 608 PM CDT SAT SEP 9 2006 ...FUNNEL CLOUDS SIGHTED OVER SOUTHEAST CHAMPAIGN COUNTY... THE CHAMPAIGN COUNTY ESDA REPORTED SOME SIGHTINGS OF FUNNEL CLOUDS NEAR SIDNEY...OR ABOUT 8 MILES SOUTH OF CHAMPAIGN. ATMOSPHERIC CONDITIONS EXIST THIS EVENING ACROSS A PORTION OF CENTRAL AND EAST CENTRAL ILLINOIS THAT FAVORS THE POSSIBLE FORMATION OF WEAK CIRCULATIONS ON A PRE-EXISTING BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES. LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION. IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES THE GROUND. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:52 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.